Hail, Hardeman
- When
- April 29, 8:53 PM CST
- Where
- Hardeman County, 3 mi SW of Chillicothe
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.229, -99.547
Morning storms left several outflow boundaries behind, with additional thunderstorms developing along and near these boundaries during the afternoon and evening hours. Large hail was reported at several locations in northern Texas, although no damage was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Morning storms left several outflow boundaries behind, with additional thunderstorms developing along and near these boundaries during the afternoon and evening hours. Large hail was reported at several locations in northern Texas, although no damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 29, 8:36 PM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
936 PM CDT WED APR 29 2009
.DISCUSSION...
EARLIER CONVECTION LAID OUT A SERIES OF OUTFLOW BOUNDARIES ACROSS
NORTHERN TEXAS... AND MOIST LOW-LEVEL FLOW OVER THOSE BOUNDARIES
WILL CONTINUE TO SUPPORT SHOWERS AND THUNDERSTORMS OVERNIGHT...
DESPITE THE RELATIVELY STABLE LOW-LEVEL ENVIRONMENT. THE GREATEST
CHANCE OF RAIN WILL BE ACROSS THE SOUTHERN ONE FOURTH OF OUR
FORECAST AREA... WHERE RAIN CHANCES WILL BE NEAR 100 PERCENT
TONIGHT. INDICATIONS ARE THAT RAIN WILL BE LIKELY AS FAR NORTH AS
I-40... WITH LOWER CHANCES FARTHER NORTH.
THE RISK OF SEVERE WEATHER WILL REMAIN WELL INTO THE NIGHT...
AGAIN MAINLY OVER THE SOUTH. THE PRIMARY CONCERN... AS IS USUALLY
THE CASE WITH MAINLY ELEVATED STORMS... WILL BE SEVERE HAIL. SINCE
THIS AREA HAS ALREADY HAD VERY HEAVY RAINFALL... FLOODING WILL
ALSO BE A SIGNIFICANT CONCERN. FLOOD WATCHES AND WARNINGS ARE
CURRENTLY IN PLACE... AS APPROPRIATE.
THE PREVIOUS UPDATE MAINLY ADJUSTED TEMPERATURES AND DEW POINTS TO
FIT CURRENT TRENDS... AND SOME CHANGES WERE MADE TO THE RAIN
CHANCES. THE RAIN CHANCES HAVE BEEN ADJUSTED AGAIN WITH THIS
SECOND UPDATE OF THE EVENING... MAINLY IN AN UPWARD DIRECTION.
&&
.PREV DISCUSSION... /ISSUED 658 PM CDT WED APR 29 2009/
AVIATION...
EARLIER STORMS HAVE GENERALLY STABILIZED MOST OF OUR TAF SITES...
EXCEPT KGAG AND KWWR. EXPECT ONLY SLIGHT CHANCES OF STORMS THROUGH
TONIGHT IN STABILIZED AREAS. THERE WILL BE A SLIGHT CHANCE OF
THUNDERSTORMS AGAIN TOMORROW... BUT THE ONLY SIGNIFICANT CHANCE
AT A TAF SITE WILL BE KPNC IN THE AFTERNOON. HEAVY RAINFALL OF
LAST FEW DAYS WILL PROBABLY LEAD TO SOME AREAS OF FOG AND LOW
CLOUDS... MAINLY MVFR VISIBILITIES AND IFR CEILINGS...
OVERNIGHT... WITH SLOW IMPROVEMENT AFTER 14Z ON THURSDAY.
PREV DISCUSSION... /ISSUED 205 PM CDT WED APR 29 2009/
DISCUSSION...
MAIN FOCUS WAS ON TODAY AND TONIGHT. LARGE AREA OF SHOWERS AND
THUNDERSTORMS MOVED ACROSS THE FA THIS MORNING LEAVING AN OUTFLOW
BOUNDARY ACROSS NORTH TEXAS. THUNDERSTORM DEVELOPMENT CONT ALONG THE
RED RIVER THIS AFTERNOON AND WILL MAINTAIN AT LEAST INTO THIS
EVENING... WITH ADDITIONAL STORMS POSSIBLY MOVING NORTHEAST INTO THE
AREA FROM SOUTHWEST/WEST TEXAS. WITH SEVERAL INCHES OF RAINFALL IN
SOUTHERN OK AND WESTERN NORTH TEXAS THIS MORNING... ADDITIONAL HEAVY
RAIN WILL MAINTAIN FLASH FLOOD/FLOODING CONCERNS THROUGH TONIGHT SO
WILL CONT WITH FLASH FLOOD WATCH THROUGH 12Z. ADDITIONAL SCATTERED
STORMS MAY DEVELOP IN THE PANHANDLES THIS AFTERNOON AND EVENING.
CLOUD COVER HAS DECREASED IN THIS AREA TODAY LEADING TO THE
ATMOSPHERE BECOMING MORE UNSTABLE EAST OF THE DRYLINE. IF STORMS
DEVELOP IN THE HIGH PLAINS... THE THUNDERSTORMS COULD MOVE INTO
PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS LATER THIS EVENING AND
TONIGHT. SOME SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT. THUNDERSTORMS MAY BE ONGOING ACROSS PARTS OF THE FA
THURSDAY MORNING.
THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS PORTIONS OF THE AREA INTO
EARLY NEXT WEEK. HEAVY RAIN AND FLOODING WILL REMAIN A CONCERN AT
LEAST THROUGH THE WEEKEND. A COLD FRONT IS EXPECTED TO MOVE ACROSS
THE AREA FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 61 79 65 74 / 60 20 20 20
HOBART OK 60 83 63 74 / 60 10 10 10
WICHITA FALLS TX 62 83 67 85 / 80 10 10 10
GAGE OK 59 81 55 71 / 60 20 30 20
PONCA CITY OK 59 75 63 68 / 40 30 40 30
DURANT OK 61 80 68 81 / 100 20 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR OKZ035>039-044>048-
050>052.
TX...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR TXZ083>090.
&&
23/23HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT WED APR 29 2009
OKZ004>048-050>052-TXZ083>090-301000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT WED APR 29 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
OKLAHOMA AND ALL OF WESTERN NORTH TEXAS THROUGH TONIGHT.
LOCATION...
THE SLIGHT RISK AREA COVERS AN AREA SOUTHWEST OF A LINE FROM
CHEROKEE... TO EL RENO... TO ADA AND ATOKA OKLAHOMA. THIS INCLUDES
ALL OF WESTERN NORTH TEXAS.
TIMING...
SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH 3 AM.
IMPACTS...
HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 70 MPH. AN ISOLATED
TORNADO CAN NOT BE RULED OUT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS INTO THE
OVERNIGHT HOURS.
DISCUSSION...
A LARGE AREA OF THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE
ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND NORTH TEXAS THIS AFTERNOON.
MEANWHILE... A DRYLINE WILL CONTINUE TO DEVELOP ACROSS THE CENTRAL
PANHANDLES THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL ALSO MOVE
FROM THE SOUTHWEST U.S. ACROSS THE SOUTHERN PLAINS LATER TODAY AND
TONIGHT. WITH HEATING THE AIRMASS EAST OF THE DRYLINE IS EXPECTED TO
BECOME UNSTABLE LATER THIS AFTERNOON. ADDITIONAL SCATTERED
THUNDERSTORMS MAY DEVELOP NEAR AND EAST OF THE DRYLINE LATE THIS
AFTERNOON AND THIS EVENING MOVING ACROSS PORTIONS OF OKLAHOMA AND
WESTERN NORTH TEXAS TONIGHT. ANOTHER FOCUS FOR THUNDERSTORM
DEVELOPMENT IS AN OUTFLOW BOUNDARY FROM THE MORNING THUNDERSTORMS
THAT EXTENDS ACROSS NORTH TEXAS. SOME OF THE STORMS MAY BECOME
SEVERE THIS AFTERNOON AND TONIGHT ACROSS PARTS OF OKLAHOMA AND
WESTERN NORTH TEXAS... WITH LARGE HAIL AND STRONG WINDS THE MAIN
CONCERN. HOWEVER... AN ISOLATED TORNADO CAN NOT BE RULED OUT...
PRIMARILY IN THE AREA NEAR THE OUTFLOW BOUNDARY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY APR 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 100 PERCENT.
OTHER HAZARDOUS WEATHER...
EXCESSIVE RAINFALL FROM THUNDERSTORMS TODAY MAY RESULT IN FLASH
FLOODING ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS. A FLASH FLOOD WATCH IS IN AFFECT THROUGH 7 AM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THE RISK OF SEVERE STORMS WILL CONTINUE EACH DAY THROUGH AT LEAST
FRIDAY... AND POSSIBLY INTO THE WEEKEND.
OTHER HAZARDOUS WEATHER...
PERIODS OF HEAVY RAINFALL ARE EXPECTED INTO EARLY NEXT WEEK...WHICH
COULD LEAD TO BOTH LOCALIZED FLOODING AND MAINSTEM RIVER FLOODING.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY.
MAXWELLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 704 PM CDT WED APR 29 2009 OKZ046-050-300030- LOVE OK-CARTER OK- 704 PM CDT WED APR 29 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER AND LOVE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER LEON AT 701 PM CDT...MOVING NORTHEAST AT 45 MPH. SMALL HAIL IS LIKELY WITH THIS STORM. VERY HEAVY RAIN WITH THIS STORM WILL MOVE ACROSS LOVE COUNTY AND INTO SOUTHERN CARTER COUNTY THROUGH 8 PM. THIS WILL PUSH RAINFALL TOTALS FOR THE DAY...OVER 10 INCHES IN SOME PARTS OF LOVE COUNTY. SIGNIFICANT FLOODING WILL CONTINUE. PEOPLE WHO LIVE IN FLOOD PRONE AREAS MAY NEED TO SEEK HIGHER GROUND.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 757 PM CDT WED APR 29 2009 TXZ083-084-300130- HARDEMAN TX-FOARD TX- 757 PM CDT WED APR 29 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND HARDEMAN COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED IN COTTLE COUNTY ABOUT 19 MILES WEST OF COPPER BREAKS STATE PARK AT 754 PM CDT...MOVING EAST AT 25 MPH. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND. PEOPLE IN FOARD AND HARDEMAN COUNTIES...INCLUDING THE CITY OF QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 845 PM CDT WED APR 29 2009 OKZ045-TXZ090-300215- JEFFERSON OK-CLAY TX- 845 PM CDT WED APR 29 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY AND JEFFERSON COUNTIES. STRONG THUNDERSTORM WERE LOCATED OVER RYAN AND NEAR WAURIKA AT 845 PM CDT...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
850 PM CDT WED APR 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL WAURIKA 34.17N 98.00W
04/29/2009 E1.00 INCH JEFFERSON OK AMATEUR RADIO
&&
CRILEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT WED APR 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL WAURIKA 34.17N 98.00W
04/29/2009 E0.75 INCH JEFFERSON OK AMATEUR RADIO
REPORTED ON THE NORTH SIDE OF WAURIKA.
&&
CRILEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
953 PM CDT WED APR 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL 3 SW CHILLICOTHE 34.22N 99.55W
04/29/2009 E0.75 INCH HARDEMAN TX AMATEUR RADIO
&&
CRILEYThe Altus AFB radar (KFDR), 54 km away, was scanning. The volume nearest the first event began at 02:51 UTC.
10 hail. Local standard time, as filed.
The hail was reported in White City.
A barn burned down due to lightning. No equipment or animals were in the barn at the time. Monetary damages were not available.
The hail was reported on the south side of Wichita Falls.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 166520, 166522, 166523, 166524, 166525, 166526, 166527, 166528, 166530, 166532.